Wyoming, 2010High Wind in Wyoming, November 26, 2010
November 26, 2010 · NWS CYS · 5 events in 3 counties and zones
A tight pressure gradient setup over the Arlington and Interstate 80 Summit areas. This lead to strong winds developing over the areas.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight pressure gradient setup over the Arlington and Interstate 80 Summit areas. This lead to strong winds developing over the areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 25, 10:40 PM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Nov 25, 10:40 PM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 PM MST THU NOV 25 2010
.UPDATE...
&&
.AVIATION...06Z TAFS
VFR CONDITIONS EXPECTED AS HIGH PRESSURE REMAINS OVER THE AREA.
GUSTY WEST TO NORTHWEST WINDS EXPECTED TO RETURN FOR MOST OF THE
TAF PERIOD. WINDS WILL DIE OFF FINALLY AFTER 23Z OR SO AND BECOME
LIGHT.
CLAYCOMB
&&
.PREV DISCUSSION... /ISSUED 805 PM MST THU NOV 25 2010/
UPDATE...
WINDS HAVE BEGUN TO DECREASE AROSS MUCH OF THE LARAMIE RANGE EARLY
THIS EVENING EXCEPT IN OUR WIND PRONE AREAS AT BORDEAUX AND
ARLINGTON. HAVE GONE AHEAD AND CANCELLED THE HIGH WIND WARNINGS
THAT WERE OUT FOR THE OTHER ZONES THAT WERE IN THE WARNING...BUT
KEPT BORDEAUX AND ARLINGTON ZONES GOING UNTIL 8 AM FRIDAY. UPDATES SENT.
CLAYCOMB
PREV DISCUSSION... /ISSUED 202 PM MST THU NOV 25 2010/
SHORT TERM...LATE THIS AFTERNOON THROUGH SATURDAY...CURRENT
VISIBLE SATELLITE LOOP SHOWS MOSTLY CLEAR SKIES OVER SOUTHEAST
WYOMING AND WESTERN NEBRASKA AS THE INTENSE STORM SYSTEM WHICH
BROUGHT SNOW TO PORTIONS OF THE AREA EARLIER THIS WEEK HAS MOVED
INTO THE GREAT LAKES REGION AND EASTERN UNITED STATES. THE MAIN
FORECAST CONCERN FOR THE NEXT 12 TO 24 HOURS IS THE VERY STRONG
WINDS OVER WYOMING WITH RECENT GUSTS OVER 70 MPH THIS AFTERNOON.
ALTHOUGH THE MAIN STORM SYSTEM IS WELL EAST OF THE AREA...A STRONG
PRESSURE GRADIENT REMAINS OVER SOUTHEAST WYOMING WITH SOME
DOWNSLOPE COMPONENT AND GAP FLOW IN BETWEEN MOUNTAIN RANGES. WILL
KEEP THE HIGH WIND WARNING THROUGH THIS EVENING WITH THE MORE
WIND PRONE AREAS SEEING VERY STRONG WINDS INTO EARLY TOMORROW
MORNING. BY FRIDAY...EXPECT THE SURFACE PRESSURE GRADIENT TO
WEAKEN A BIT. ALTHOUGH WINDY CONDITIONS ARE STILL EXPECTED...DO
NOT ANTICIPATE HIGH WIND CRITERIA AT THIS TIME INTO TOMORROW
EVENING.
FOR FRIDAY NIGHT AND SATURDAY...A WEAK RIDGE OF HIGH PRESSURE
ALOFT WILL MOVE INTO THE ROCKIES AND GREAT PLAINS. ALONG WITH A
CONTINUATION OF DRY WEATHER...EXPECT TEMPS TO WARM BACK TO NEAR
NORMAL BY SATURDAY AFTERNOON WITH HIGHS IN THE 40S TO LOW 50S EAST
OF THE LARAMIE RANGE. TEMPS WILL STAY ON THE COOL SIDE WEST OF THE
LARAMIE RANGE DUE TO VALLEY TEMPERATURE INVERSIONS. LOW
TEMPERATURES WILL REMAIN ON THE COOL SIDE...AND GENERALLY IN THE
SINGLE DIGITS AND TEENS.
LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...UPPER FLOW BACKS
TO SW OVER THE AREA SAT NIGHT AHEAD OF NEXT UPPER TROF THAT WILL
MOVE INTO THE WESTERN CONUS. THIS SYSTEM WILL MOVE SLOWLY EASTWARD
AND IS EXPECTED TO PASS ACROSS THE CWA SUNDAY NIGHT AND MONDAY
BRINGING SCTD SNOW SHOWERS...MOST NUMEROUS OVER THE MTNS.
ASSOCIATED COLD FRONT WILL PASS ACROSS THE CWA SUNDAY AFTERNOON
AND EVENING WITH RATHER BLUSTERY AND COLD WEATHER ON MONDAY.
CLEARING OUT MONDAY NIGHT AS UPPER TROF AXIS MOVES INTO THE PLAINS
WITH COOL AND BREEZY WEATHER FOR TUESDAY. TEMPS MODERATING SOME
WEDS AND THURSDAY AS UPPER FLOW TURNS MORE WESTERLY THEN APPROACH
OF NEXT UPPER SYSTEM MAY SPREAD SOME SNOW SHOWERS OVER THE FAR
WESTERN PARTS OF THE CWA ON THURSDAY.
AVIATION...00Z TAFS...
VFR CONDITIONS EXPECTED THROUGH FRIDAY. STRONG AND GUSTY WINDS
VCTY MTNS WILL DIMINISH SOME OVERNIGHT BUT STILL REMAIN GUSTY
THROUGH SATURDAY.
FIRE WEATHER...STRONG WINDS WILL CONTINUE THROUGH TONIGHT ACROSS
MOST OF SOUTHEAST WYOMING WITH WIND SPEEDS SLOWLY DIMINISHING ON
FRIDAY. DRY WEATHER IS EXPECTED INTO EARLY THIS WEEKEND WITH
TEMPERATURES RETURNING TO NEAR NORMAL BY SATURDAY AFTERNOON.
MINIMUM HUMIDITIES WILL BE RELATIVELY LOW DURING THE AFTERNOON
THROUGH SATURDAY...MAINLY ALONG INTERSTATE 80 FROM LARAMIE TO
SIDNEY NEBRASKA. MORE SNOW AND COLDER TEMPERATURES ARE EXPECTED BY
SUNDAY NIGHT AND MONDAY EARLY NEXT WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 8 AM FRIDAY FOR WYZ106-WYZ110.
NE...NONE.
&&
SHORT TERM/AVIATION...TJT
LONG TERM...RE
Hazardous weather outlook, Nov 25, 8:01 PM MST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
801 PM MST THU NOV 25 2010
WYZ106-110-270315-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
801 PM MST THU NOV 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.
.DAY ONE...TONIGHT
STRONG AND GUSTY WESTERLY WINDS WILL OCCUR ACROSS THE AREA TODAY
AND MAINLY IN WIND PRONE AREAS TONIGHT. HIGH WIND WARNINGS REMAIN
IN EFFECT FOR THESE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH WIND WARNINGS WILL REMAIN IN EFFECT THROUGH 8 AM FOR OUR
WIND PRONE AREAS OF BORDEAUX AND ARLINGTON...WHERE WIND GUSTS TO
65 MPH WILL BE POSSIBLE.
A STORM SYSTEM IS EXPECTED TO BRING SOME SNOW ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-270315-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
801 PM MST THU NOV 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ101-103>105-107-109-111>118-270315-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
801 PM MST THU NOV 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
GUSTY WESTERLY WINDS AREA EXPECTED OVER THE AREA TONIGHT. GUSTS
IN EXCESS OF 45 MPH ARE LIKELY...ESPECIALLY OVER AND NEAR THE
MOUNTAINS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STORM SYSTEM IS EXPECTED TO BRING SOME SNOW ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Nov 25, 9:38 PM MST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
938 PM MST THU NOV 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/25/2010 M73 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 57 MPH.
0916 PM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
11/25/2010 M44 MPH CARBON WY DEPT OF HIGHWAYS
&&
DDEALLocal storm report, Nov 25, 9:51 PM MST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
951 PM MST THU NOV 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/25/2010 M78 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 58 MPH.
0931 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
11/25/2010 M65 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 52 MPH.
&&
DDEALLocal storm report, Nov 25, 10:53 PM MST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1053 PM MST THU NOV 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
11/25/2010 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 45 MPH.
1031 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/25/2010 M65.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 45 MPH.
&&
MJAMSKILocal storm report, Nov 25, 11:47 PM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1147 PM MST THU NOV 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/25/2010 M60.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 47 MPH.
&&
MJAMSKILocal storm report, Nov 26, 2:05 AM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
205 AM MST FRI NOV 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/26/2010 M60.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 49 MPH.
&&
MJAMSKILocal storm report, Nov 26, 2:44 AM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
244 AM MST FRI NOV 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/26/2010 M63.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 45 MPH.
&&
MJAMSKIHigh Wind, South Laramie Range
- When
- November 26, 2:52 AM MST to 7:37 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The sensor at Vedauwoo reported sustained winds at or above 40 mph during this time frame. A peak gust of 60 mph occurred at 0642LST.
High Wind, South Laramie Range Foothills
- When
- November 26, 3:55 AM MST to 3:45 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The Union Pacific Railroad sensor at Emkay reported sustained winds at or above 40 mph from 355LST to 1055LST and from 1430LST to 1545LST. A peak gust of 63 mph occurred at 530LST.
High Wind, North Snowy Range Foothills
- When
- November 26, 4:26 AM MST to 1:41 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The sensor at Arlington reported sustained winds in excess of 40 mph from 426LST to 1056LST and 1241LST to 1341LST. A peak gust of 61 mph occurred at 601LST.
High Wind, South Laramie Range
- When
- November 26, 7:25 AM MST to 9:00 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The sensor at Buford reported sustained winds at or above 40 mph during this time frame.
High Wind, South Laramie Range
- When
- November 26, 11:16 AM MST to 2:45 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The Union Pacific Railroad sensor at Lynch recorded sustained winds at or above 40 mph from 1130LST to 1445LST. A peak gust of 55 mph occurred at 1130LST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, November 26, 20101 death · 1 event
- Lake-Effect Snow in New York, November 26 to 27, 2010$20,000 · 4 events
- Winter Storm and Winter Weather in California, November 26 to 27, 20104 events
- Heavy Snow in California, November 26 to 27, 20103 events
- Lake-Effect Snow in Michigan, November 26 to 27, 20102 events
- Ice Storm in Oregon, November 26 to 27, 20102 events
- Heavy Snow in Oregon, November 26 to 27, 20102 events
- Ice Storm in Washington, November 26, 20101 event
- Heavy Snow in California, November 26 to 27, 20101 event
- High Wind in Minnesota, November 26 to 27, 201053 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263922, 263926, 263924, 263923, 263925.